Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 153, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 25, 2005, 12:50 AM EDT for Erie County, Pennsylvania. It was in force for 70 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 12:50 AM EDT (04:50 UTC)
- Expired
- Jul 25, 2005, 2:00 AM EDT
- In force
- 70 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Erie County, PA
The radar
The Buffalo radar (KBUF), 153 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 12:50 AM EDT | TSTM WND DMG | Girard, PA | TREE DOWN ON HOUSE IN GIRARD TOWNSHIP. MULTIPLE TREES DOWN ACROSS GIRARD TOWNSHIP. |
| Jul 25, 1:30 AM EDT | TSTM WND DMG | Albion, PA | TREES DOWN. |
| Jul 25, 1:30 AM EDT | TSTM WND DMG | Waterford, PA | LARGE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 250451
SVRCLE
PAC049-250600-
/O.NEW.KCLE.SV.W.0153.050725T0450Z-050725T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1250 AM EDT MON JUL 25 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 200 AM EDT
* AT 1247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO SHOW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THE STORMS WERE LOCATED OVER ERIE COUNTY AND
OFF SHORE MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ERIE...
ALBION...
EDINBORO...
WATERFORD...
UNION CITY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4217 8001 4214 8007 4217 8008 4217 8011
4215 8015 4210 8019 4204 8033 4200 8051
4197 8051 4186 8039 4186 7964
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:23 AM EDT, 27 minutes earlier.
Area forecast discussion, Jul 25, 12:23 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 1223 AM EDT MON JUL 25 2005 .SHORT TERM UPDATE... UPDATING FOR SEVERE THUNDERSTORM WATCH NUMBER 676 FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. LARGE AREA OF CONVECTION FIRED OVER THE NORTHERN SHORE OF LAKE ERIE AND MOVED SOUTHEAST INTO THE FORECAST AREA. MAIN THREAT WILL BE DAMAGING WIND WITH THE STORMS. UPDATED FORECAST ALREADY SENT. && .PREVIOUS SHORT TERM UPDATE... .SHORT TERM(TONIGHT)... STILL WAITING FOR CONVECTION TO FIRE N OF AREA AND DIVE SE. MODELS TENDED TO ALREADY HAVE SOMETHING GOING ATTM AND VIRTUALLY NOTHING HAPPEINING THAT WUD AFFECT CWA. CAP SEEMS TO BE HOLDING BUT FOR HOW LONG. SOME DVLPMNT IN IA MAY BE BEGINNING OF SOMETHING IF THIS RAPIDLY DVLPS E ALG FRONTAL BNDRY SLOLY SINKING S THRU WI AND MI. WL BACK POPS TNGT AND SHOW MORE TIMING TO PRECIP FOR LATER TNGT. DUE EXPECTED CLDS AND SWLY WNDS WLO OPEN LKSHORE COS TO 70 TO 75...SHOWING THE POSSIBILITY FOR SLIGHTLY WRMR TEMPS TNGT. && .PREV SHORT TERM(TONIGHT THROUGH THURS)... ATTM WRMFNT BISECTING THE AREA WITH TEMPS IN THE LOW TO MID 70S NE RANGING TO THE UPPER 80S/NR 90 WEST. DEWPTS IMPRESSIVE WITH MID 70S IN THE WEST AND UPPR 70S TO 80 ACRS NRN INDIANA. ATTM WARM SECTOR IS CAPPED WITH THE ONLY PCPN OCCRG NE OF THE WARM FRONT ACRS LAKE HURON AND SRN ONTARIO MOVG TWRD NWRN PA. LIS IN THE WARM SECTOR ARE AS LOW AS -9 TO -10 ON AN AXIS FROM SWRN LWR MI TO SERN MO. BLV THERE WL BE MORE CONVECTIVE ACTVTY LATER THIS EVG/OVRNGT. XPC GENERATION POINTS PSBLY IN E-CNTRL LWR MI WITH XTRMLY UNSTBL LOW LVL INFLOW OVER THE FRONT. ALSO WATER VAPOR IMAGERY SHOWS A WK IMPULSE MOVG INTO NWRN IL WHICH COULD KICK OFF TSTMS AS IT MOVES INTO THE MOST UNSTBL AIR TO OUR WEST/NW. AS FOR POPS WITH GO WITH LKLY POPS NE TO COVER PCPN GENERATED ON THE THERMAL GRADIENT AND CHC ELSEWHERE. MONDAY ETA SHOWS DRY AIR MOVG INTO THE AREA FM THE NW BHND VERY WK CDFNT. AIR DRIEST IN THE NE SO WL KP DRY THERE. MSTR DOES HWVR HANG ON IN THE WEST/SW COUNTIES AND SEE THE POTENTIAL FOR AFTN TSTMS. ETA CAPES ON BUFKIT REACH OVER 3300 J/KG IN THE AFTN AND IF ENOUGH LOW LVL MSTR IS TAPPED...THE CAP COULD BREAK THERE. HIGH TEMPS FROM THE LOW TO MID 90S LOOK GOOD XPC FOR LAKESHORE. MONDAY NIGHT THE WK CDFNT MOVES BACK ACROSS THE AREA FM THE SW AS A WARM FRONT DRIVEN BY SFC LOW MOVING ACRS THE CNTRL GRTLKS. BOTH ETA/GFS BRING MSTR BACK WITH THE BNDRY AND WL NEED TO KP POPS IN FOR THE NIGHT. CDFNT NOT FAR BHND AND MOVES SE ACRS THE AREA TUESDAY. ETA DRIES THINGS OUT LATE TUES NIGHT AND WED WHILE GFS HANGS ONTO MSTR THRU WED. ATTM WILL SIDE WITH THE GFS AND COLLABORATE WITH NEIGHBORS BUT WED COULD END UP BETTER IF ETA VERIFIES. EITHER WAY LOOK FOR A SIG COOL DOWN FOR MID WEEK WITH WED TEMPS PROB NOT GETTING OUT OF THE UPPR 70S IN PLACES. WED NIGHT/THURS GFS FINALLY BRINGS DRY AIR IN BHND CDFNT WITH BUILDING HIGH PRES AND AFTN TEMPS REACHING BACK INTO THE 80S. && .LONG TERM (THURSDAY NIGHT THROUGH SUNDAY)... GFS KP HIGH PRES AND GNRLY DRY STBL AMS IN PLACE THRU SAT SO CLR/PC/SUNNY ALL WORK HERE. TEMPS SHOULD BE CLOSE TO NORMAL WITH LOWS IN THE LOWER 60S AND HIGHS UPPER 70S TO LOWER 80S THURSDAY AND FRIDSAY AND LOW TO MID 80S SAT AND SUN. && .AVIATION (00Z-00Z)... WRMFNT N OF FCST AREA WITH INCREASING SOUTH FLOW. DESPITE BEING VERY UNSTABLE IN LOWER LAYERS ATMOSPHERE IS STILL APPARENTLY CAPPED OVER LWR MI AND SW ONTARIO. WILL HAVE TO WATCH HOUR BY HOUR TO SEE IF CAP CAN BE BROKEN AND IF SO THE DEVELOPMENT WOULD BE EXPLOSIVE. WL UPDATE TAFS AS NECESSARY BUT FOR NOW WILL KEEP TAFS DRY. HAZE AND FOG SHOULD DVLP WITH INCREASING DEWPOINTS AND ALL TAF SITES WITH THE PSBL EXCEPTION OF ERIE SHOULD SEE MVFR VSBY BEFORE DAYRBEAK. WEAK FNT MAY SAG FAR ENOUGH SOUTH EARLY MONDAY TO BE MORE UNDER THE INFLUENCE OF BUBBLE SFC HIGH OVER THE GREAT LAKES AND CONVECTION MAY BE CAPPED AGAIN. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM EDT FOR ASHTABULA AND TRUMBULL COUNTIES. .PA...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM EDT FOR ERIE AND CRAWFORD COUNTIES. SHORT TERM UPDATE...LOMBARDY SHORT TERM...TK/ADAMS LONG TERM...TK AVIATION...KOSARIK
Hazardous weather outlook, Jul 24, 5:55 AM EDT, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 555 AM EDT SUN JUL 24 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-251100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 555 AM EDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A COMPLEX OF THUNDERSTORMS OVER MICHIGAN IS EXPECTED TO MOVE SOUTHEAST AND AFFECT MUCH OF THE LOCAL AREA LATER THIS MORNING THROUGH TONIGHT...PROMPTING THE THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. AREAS ALONG AND EAST OF A LORAIN TO MANSFIELD LINE HAVE THE BEST CHANCE FOR SEVERE THUNDERSTORMS...ALTHOUGH AREAS WEST OF THAT LINE MAY ALSO SEE ISOLATED SEVERE STORMS TODAY. WIND GUSTS GREATER THAN 60 MPH WILL BE THE GREATEST THREAT FROM ANY SEVERE THUNDERSTORM...HOWEVER LARGE HAIL IS ALSO POSSIBLE. THE WARM FRONT WILL PASS THROUGH WESTERN OHIO EARLY ENOUGH TODAY TO ALLOW VERY WARM AND HUMID AIR TO FILTER INTO THE TOLEDO AND FINDLAY AREAS. EXPECT HEAT INDEX READINGS TO REACH THE 100 TO 105 RANGE BY LATE THIS AFTERNOON. USE CARE IF OUTDOORS TODAY. DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS. .DAYS TWO THROUGH SEVEN... VERY HOT AND HUMID AIR WILL REMAIN OVER THE AREA ON MONDAY. EXPECT HEAT INDEX VALUES TO RISE TO 105 TO 110 OVER THE TOLEDO AND FINDLAY AREAS...WITH HEAT INDEX READINGS APPROACHING 105 ACROSS THE REMAINDER OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY...AND AGAIN ON TUESDAY AND TUESDAY NIGHT AS SEVERAL DISTURBANCES MOVE THROUGH THE REGION. A COLD FRONT WILL APPROACH THE REGION TUESDAY NIGHT AND WEDNESDAY...WITH THUNDERSTORMS POSSIBLE AHEAD OF THE FRONT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON. MRD
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 11:46 PM EDT | Tornado Warning | CLE | Erie | 62 min |
| Jul 25, 12:24 AM EDT | Severe Thunderstorm Warning | CLE | Crawford | 67 min |
| Jul 25, 1:02 AM EDT | Flash Flood Warning | CLE | Crawford, Erie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.